Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 16, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 8, 2016, 9:22 AM CST for Bell County, Coryell County, Texas. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 8, 2016, 9:22 AM CST (15:22 UTC)
- Expired
- Mar 8, 2016, 10:15 AM CST
- In force
- 53 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bell County, TX, Coryell County, TX
The radar
The Ft Hood radar (KGRK), 37 km from the middle of the area, began a volume at 15:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 8, 10:24 AM CST | TSTM WND DMG | 3 W Troy, TX | DAMAGE TO A BARN, AWNING, AND MOBILE HOME AND TREES IN THE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 8, 7:24 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 3.4 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1032 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 548 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 291 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 6.5
The text
As transmitted.
330
WUUS54 KFWD 081522
SVRFWD
TXC027-099-081615-
/O.NEW.KFWD.SV.W.0016.160308T1522Z-160308T1615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
922 AM CST TUE MAR 8 2016
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BELL COUNTY IN CENTRAL TEXAS...
SOUTHEASTERN CORYELL COUNTY IN CENTRAL TEXAS...
* UNTIL 1015 AM CST
* AT 922 AM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR COPPERAS COVE TO NEAR KILLEEN TO FLORENCE TO
NEAR SERENADA...MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
KILLEEN...TEMPLE...COPPERAS COVE...HARKER HEIGHTS...BELTON...MCGREGOR...
FORT HOOD...NOLANVILLE...MORGAN'S POINT RESORT...SALADO...LITTLE
RIVER-ACADEMY...TROY...ROGERS...HOLLAND AND MOTHER NEFF STATE PARK.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 278 AND 313.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST FOR CENTRAL TEXAS.
LAT...LON 3087 9762 3091 9783 3093 9784 3103 9783
3116 9792 3141 9748 3133 9743 3124 9734
3128 9727 3099 9707 3089 9726 3085 9728
3079 9741
TIME...MOT...LOC 1522Z 240DEG 48KT 3115 9784 3105 9779 3097 9780 3082
9781 3074 9776
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
053 follow-up statements
962
WWUS54 KFWD 081543
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
943 AM CST TUE MAR 8 2016
TXC027-099-081615-
/O.CON.KFWD.SV.W.0016.000000T0000Z-160308T1615Z/
BELL TX-CORYELL TX-
943 AM CST TUE MAR 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CST
FOR BELL AND SOUTHEASTERN CORYELL COUNTIES...
AT 942 AM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF MOTHER NEFF STATE PARK TO NEAR
MORGAN'S POINT RESORT TO NEAR NOLANVILLE TO SALADO TO NEAR HOLLAND...
MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
KILLEEN...TEMPLE...HARKER HEIGHTS...BELTON...MCGREGOR...FORT HOOD...
NOLANVILLE...MORGAN'S POINT RESORT...SALADO...LITTLE RIVER-ACADEMY...
TROY...ROGERS...HOLLAND AND MOTHER NEFF STATE PARK.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 278 AND 313 AND
HIGHWAY 190 FROM KILLEEN TO BELTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST FOR CENTRAL TEXAS.
LAT...LON 3089 9774 3101 9773 3112 9775 3120 9778
3141 9748 3133 9743 3124 9734 3128 9727
3099 9707 3089 9726 3085 9728 3079 9741
3087 9762
TIME...MOT...LOC 1542Z 240DEG 48KT 3128 9758 3118 9753 3110 9754 3095
9755 3087 9750
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
05401
WWUS54 KFWD 081555
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
955 AM CST TUE MAR 8 2016
TXC099-081604-
/O.CAN.KFWD.SV.W.0016.000000T0000Z-160308T1615Z/
CORYELL TX-
955 AM CST TUE MAR 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CORYELL COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED ACROSS THIS
PORTION OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED
FOR SOUTHEASTERN CORYELL COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST FOR CENTRAL TEXAS.
LAT...LON 3087 9762 3088 9762 3102 9766 3110 9767
3124 9734 3128 9727 3099 9707 3089 9726
3085 9728 3079 9741
TIME...MOT...LOC 1554Z 249DEG 26KT 3120 9756 3110 9751 3102 9752 3087
9753 3079 9748
$$
TXC027-081615-
/O.CON.KFWD.SV.W.0016.000000T0000Z-160308T1615Z/
BELL TX-
955 AM CST TUE MAR 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CST
FOR BELL COUNTY...
AT 954 AM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF MORGAN'S POINT RESORT TO NEAR
BELTON TO NEAR SALADO TO NEAR JARRELL TO NEAR BARTLETT...MOVING EAST
AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
KILLEEN...TEMPLE...HARKER HEIGHTS...BELTON...NOLANVILLE...MORGAN'S POINT
RESORT...SALADO...LITTLE RIVER-ACADEMY...TROY...ROGERS AND HOLLAND.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 278 AND 313.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST FOR CENTRAL TEXAS.
LAT...LON 3087 9762 3088 9762 3102 9766 3110 9767
3124 9734 3128 9727 3099 9707 3089 9726
3085 9728 3079 9741
TIME...MOT...LOC 1554Z 249DEG 26KT 3120 9756 3110 9751 3102 9752 3087
9753 3079 9748
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
05675
WWUS54 KFWD 081611
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1011 AM CST TUE MAR 8 2016
TXC027-081620-
/O.EXP.KFWD.SV.W.0016.000000T0000Z-160308T1615Z/
BELL TX-
1011 AM CST TUE MAR 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR BELL COUNTY WILL EXPIRE AT
1015 AM CST...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS
WITH URBAN AND SMALL STREAM FLOODING POSSIBLE ACROSS THE COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST FOR CENTRAL TEXAS.
LAT...LON 3087 9762 3088 9762 3102 9766 3110 9767
3124 9734 3128 9727 3099 9707 3089 9726
3085 9728 3079 9741
TIME...MOT...LOC 1608Z 240DEG 48KT 3120 9756 3110 9751 3102 9752 3087
9753 3079 9748
$$
05/What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 5:25 AM CST, 3 hours 57 minutes earlier.
Area forecast discussion, Mar 8, 5:25 AM CST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 525 AM CST TUE MAR 8 2016 .AVIATION... AN MCS LOCATED JUST THIS SIDE OF KDYS WILL CONTINUE EAST INTO THE DALLAS-FORT WORTH AREA THIS MORNING...REACHING METROPLEX TAF SITES 14-15Z. SIMILAR TIMING IS EXPECTED IN THE WACO AREA BASED ON THE NORTH-TO-SOUTH ORIENTATION OF THE LINE OF CONVECTION. HI-RES MODEL DATA DOES INDICATE SOME SLOWING-DOWN OF THE LINE AS IT REACHES AREA TAF SITES THIS MORNING...SO WE WILL INCLUDE A 3-HOUR TEMPO GROUP FOR THUNDER DURING THE 14-17Z TIME FRAME. SUBSIDENCE ON THE BACK SIDE OF THIS SYSTEM SHOULD ALLOW FOR A BREAK IN THE CONVECTION THIS AFTERNOON...WITH ANY DRY-LINE ACTIVITY WHICH MAY DEVELOP LIKELY REMAINING WEST OF THE REGION. ADDITIONAL THUNDERSTORMS WILL DEVELOP LATE THIS EVENING AS ANOTHER SHORTWAVE ROTATES AROUND THE EAST SIDE OF THE LARGE UPPER LOW OVER MEXICO. ACTIVITY SHOULD BEGIN TO AFFECT THE KACT AREA AROUND 09/06Z...THEN LIFT NORTH INTO THE DALLAS-FORT WORTH METROPLEX DURING THE 08-10Z TIME FRAME WEDNESDAY. OTHERWISE...BORDERLINE IFR/MVFR CONDITIONS SHOULD IMPROVE TO VFR DURING THE AFTERNOON HOURS...THEN RETURN TO THE IFR/MVFR CATEGORIES AGAIN TONIGHT. 30 && .PREV DISCUSSION... /ISSUED 415 AM CST TUE MAR 8 2016/ AN UPPER LEVEL LOW OVER THE UPPER BAJA PENINSULA IS DROPPING SOUTHEASTWARD INTO MEXICO EARLY THIS MORNING AND IT WILL CONTINUE TO MOVE INTO CENTRAL MEXICO BY TONIGHT. THIS TRACK IS UNUSUALLY FAR SOUTH FOR AN UPPER LOW TO TAKE...AND THE LACK OF A CLIMATOLOGICAL BASIS MAKES THIS FORECASTER A LITTLE WARY ON TRUSTING MODEL GUIDANCE ON THE CONVECTIVE EVOLUTION TODAY AND INTO TONIGHT. WHILE THE CONFIDENCE IS LOW ON PARTICULAR SEVERE HAZARDS IN TIME AND SPACE...IT IS CERTAIN THAT ALL OF THE SYNOPTIC INGREDIENTS THAT PRODUCE SEVERE WEATHER AND HEAVY RAINFALL ARE AVAILABLE. THE PRIMARY FORECAST CHALLENGE IS THE YET TO BE RESOLVED MESOSCALE FEATURES WHICH WILL MAKE OR BREAK THE SEVERE POTENTIAL. THE SHORTWAVE TROUGH THAT MOVED THROUGH THE NORTHWESTERN ZONES YESTERDAY EVENING IS WELL UP INTO THE MIDWEST AT THIS TIME...BUT THE NEXT SHORTWAVE IS ALREADY MOVING THROUGH WEST TEXAS AND HAS RESULTED IN A LINE OF STRONG TO MARGINALLY SEVERE CONVECTION TO THE WEST OF OUR CWA. THIS LINE OF STORMS WILL CONTINUE TO TRACK NORTHEASTWARD THROUGH THE MORNING HOURS...AND THERE IS HIGH CONFIDENCE THAT IT WILL TRACK ACROSS THE REGION NORTHWEST OF A COMANCHE TO DALLAS TO BONHAM LINE WHERE 1 TO 3 INCHES OF RAIN ARE POSSIBLE. ADDITIONAL CONVECTION MAY DEVELOP SOUTHEAST OF THIS LINE...BUT POPS ARE LOWER IN THIS REGION DUE TO MORE UNCERTAINTY. THE LIKELY TRACK OF THIS MORNING/S CONVECTIVE SYSTEM WILL TAKE IT ACROSS THE MINERAL WELLS TO SHERMAN AREA THAT SAW 3 TO 6 INCHES OF RAIN LAST NIGHT. MORE RAIN WILL EXACERBATE FLOODING PROBLEMS AND THEREFORE HAVE ISSUED A FLASH FLOOD WATCH FOR A BAND OF THE COUNTIES NORTH AND WEST OF THE DFW METROPLEX THROUGH NOON. THERE IS A LOW SEVERE THREAT WITH THIS ACTIVITY...BUT GIVEN THE TIME OF DAY THIS SHOULD BE MORE OF A MARGINAL WIND/SMALL HAIL THREAT. BY THIS AFTERNOON THE SHORTWAVE RESPONSIBLE FOR THIS MORNING/S RAIN WILL BE MOVING OUT OF THE REGION AND SUBSIDENCE AND DRIER AIR IN THE 700-850MB LAYER WILL SPREAD IN FROM THE SOUTHWEST. THIS SUBSIDENCE MAY EVEN BE ENOUGH TO RESULT IN SOME CLEARING SKIES ACROSS WESTERN AND SOUTHERN AREAS. HIGH TEMPS WOULD RESPOND TO THE SUNSHINE AND COULD REACH THE MID 70S TO 80 DEGREES ACROSS THIS PART OF THE CWA. JUST LOW TO MID 70S ARE EXPECTED ELSEWHERE. THE AFTERNOON FORECAST IS UNCERTAIN DUE TO CONFLICTING SIGNALS IN THE ATMOSPHERE. ON ONE HAND...RATHER STRONG UPPER LEVEL SUBSIDENCE ON THE SYNOPTIC SCALE IS EXPECTED AND IT WOULD CERTAINLY SUPPRESS CONVECTIVE POTENTIAL THIS AFTERNOON...BUT IT WOULD BUILD UP A TREMENDOUS AMOUNT OF SURFACE BASED INSTABILITY. MODEL GUIDANCE IS UNANIMOUSLY SHOWING CAPE VALUES OF AT LEAST 2000 J/KG WITH SOME INDICATING 3500 J/KG. THIS INSTABILITY WOULD BE UNCAPPED...BUT IF THE SUBSIDENCE IS DOMINANT...CONVECTION WOULD HAVE A TOUGH TIME FORMING. ON THE OTHER HAND...SOME OF THE HI-RES GUIDANCE SHOWS MESOSCALE FEATURES WHICH COULD RESULT IN LOCALIZED UPWARD FORCING THAT WOULD ALLOW THUNDERSTORMS TO DEVELOP. ONE OF THESE MAY BE A DRY LINE THAT ACTUALLY MOVES UP FROM THE SOUTH FROM THE HILL COUNTRY INTO THE SOUTHWEST ZONES TODAY. THIS IS CERTAINLY NOT A NORMAL OCCURRENCE HERE AND IS ATTRIBUTED TO THE UNUSUAL SOUTHERLY TRACK OF THE UPPER LOW. THE SECOND FEATURE OF INTEREST IS FORECAST BY THE RAP...WHICH SUGGESTS THIS MORNING/S CONVECTION WILL LEAVE AN OUTFLOW BOUNDARY SOMEWHERE ACROSS THE NORTHWEST ZONES. STRONG SOUTH WINDS IN THE LOW LEVELS WOULD INDUCE STRONG WARM ADVECTION AND LIFT OVER THE TOP OF THIS BOUNDARY AND COULD RESULT IN CONVECTIVE INITIATION. IF ANY STORMS DEVELOP ALL FACETS OF SEVERE WEATHER WOULD BE POSSIBLE DUE TO THE HIGH INSTABILITY AND DEEP SHEAR. THE MOST LIKELY REGION WHERE AFTERNOON STORMS WOULD DEVELOP IS WEST OF I-35...BUT DUE TO LOW CONFIDENCE/COVERAGE WILL KEEP AFTERNOON POPS AT 30 PERCENT OR LESS. UPPER LEVEL FORCING WILL INCREASE DRAMATICALLY OVER THE REGION TONIGHT AS THE NEXT SHORTWAVE TROUGH APPROACHES THE REGION FROM THE SOUTH-SOUTHWEST. THERE WILL BE A LOT OF INSTABILITY OVER NORTH AND CENTRAL TEXAS...BUT ALSO IN SOUTH TEXAS. CONVECTION WILL LIKELY FORM ACROSS SOUTH TEXAS FIRST THIS EVENING...WITH A DOWNWIND PROPAGATING MESOSCALE CONVECTIVE SYSTEM LIKELY FORMING AND TRACKING NORTHEAST OR NORTH-NORTHEAST. THE TRACK OF THIS MCS WOULD LIKELY BRING IT ACROSS THE SOUTHERN AND SOUTHEASTERN ZONES AFTER MIDNIGHT TONIGHT INTO EARLY WEDNESDAY MORNING. THE MAIN SEVERE WEATHER THREAT WITH THIS MCS WOULD BE DAMAGING WINDS BUT IF WINDS DO BACK TO THE EAST AHEAD OF A DEVELOPING SURFACE LOW IN CENTRAL TEXAS...EMBEDDED TORNADOES WOULD BE POSSIBLE. USUALLY WHEN VIGOROUS CONVECTION DEVELOPS IN SOUTH TEXAS...THE CONVECTION ACROSS NORTH TEXAS TENDS TO STRUGGLE. SO WHILE WIDESPREAD RAIN AND STORMS ARE EXPECTED TO FORM AND TRACK THROUGH THE AREA NORTH OF A COMANCHE TO TERRELL LINE...THE SEVERE WEATHER POTENTIAL SHOULD BE MORE LIMITED ACROSS THE NORTHERN CWA. AGAIN THIS PART OF THE FORECAST ALL HINGES ON THE DEVELOPMENT AND TRACK OF THE SOUTHERN TEXAS MCS THIS EVENING...SO WE WILL HAVE TO WATCH TRENDS CLOSELY. RAINFALL TONIGHT IS FORECAST TO BE HIGHEST IN THE SOUTHEAST ZONES WHERE 2-4 INCHES IS LIKELY...AND 1-3 INCHES IS POSSIBLE OVER THE EASTERN ZONES. THE FLASH FLOOD WATCH FOR THE EAST AND SOUTHEAST ZONES WILL CONTINUE AS IS. THE REMAINDER OF THE CWA WILL ONLY SEE 1-2 INCHES OF RAIN TONIGHT WITH RAINFALL RATES LOW ENOUGH TO MITIGATE FLASH FLOODING CONCERNS. RAIN AND EMBEDDED STORMS SHOULD END FROM WEST TO EAST WEDNESDAY AS THIS SHORTWAVE TROUGH MOVES OUT OF THE REGION. HAVE DROPPED POPS TO SLIGHT CHANCE FOR A GOOD PART OF THE CWA WEDNESDAY AFTERNOON AND NIGHT DUE TO SUBSIDENCE AND VIGOROUS CONVECTION OCCURRING EAST AND SOUTHEAST OF THE REGION WHICH WILL ALSO STABILIZE OUR AREA. MEANWHILE A WEAK COLD FRONT WILL MOVE INTO THE CWA AND STALL ACROSS THE I-35 CORRIDOR. HIGH TEMPS WILL BE A LITTLE COOLER DUE TO CLOUDS AND DAMP CONDITIONS...WHILE NORTHERLY WINDS WILL PROVIDE SOME COLD ADVECTION TO THE WESTERN PART OF THE CWA FOR COOLER LOW TEMPS IN THE LOW TO MID 50S. ON THURSDAY THE UPPER LOW WILL BEGIN TO HEAD NORTH OUT OF MEXICO AND EASTERLY FLOW WILL DEVELOP IN THE MID LEVELS. THIS WILL RESULT IN ISENTROPIC UPGLIDE AND A SWATH OF RAIN WITH ISOLATED STORMS WILL BEGIN TO DEVELOP LATE IN THE DAY AND INTO THURSDAY NIGHT. HAVE SIDED WITH THE ECMWF FOR THE RAIN FORECAST THURSDAY INTO FRIDAY OVER THE OTHER MODELS AS IT HAS BEEN VERY CONSISTENT WITH THIS SYSTEM OVER THE LAST FEW DAYS AND IS PERFORMING WELL. HIGHEST RAIN CHANCES WILL OCCUR THURSDAY NIGHT AND FRIDAY...WITH RAIN COMING TO AN END FRIDAY NIGHT. AN ADDITIONAL 1-2 INCHES OF RAIN WILL BE POSSIBLE WITH THE THURSDAY AND FRIDAY ROUND. ANY LINGERING SHOWERS WILL END SATURDAY MORNING AS THE UPPER LOW MOVES OVER AND OUT OF THE REGION. DRY CONDITIONS WITH WARM TEMPERATURES AND BREEZY SOUTH WINDS WILL PREVAIL SUNDAY AND MONDAY. TR.92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 75 59 68 57 66 / 90 90 70 20 40 WACO, TX 78 59 70 57 67 / 60 100 70 20 50 PARIS, TX 71 60 68 59 68 / 70 80 90 60 50 DENTON, TX 73 58 67 57 64 / 100 80 70 20 40 MCKINNEY, TX 71 59 67 57 66 / 90 80 70 20 40 DALLAS, TX 74 59 68 58 66 / 90 90 70 20 40 TERRELL, TX 72 60 68 58 69 / 70 90 80 30 50 CORSICANA, TX 75 61 68 59 70 / 70 100 80 40 50 TEMPLE, TX 80 59 70 57 68 / 50 100 70 30 50 MINERAL WELLS, TX 77 56 68 55 63 / 90 80 50 20 40 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON FOR TXZ095-105>107-121>123-135-146>148-160>162-174-175. FLASH FLOOD WATCH UNTIL NOON CST TODAY FOR TXZ091>093-101>103- 116-117. && 30/92
Hazardous weather outlook, Mar 8, 4:19 AM CST, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 419 AM CST TUE MAR 8 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091030- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 419 AM CST TUE MAR 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE LIKELY ACROSS ALL OF NORTH AND CENTRAL TEXAS THROUGH TONIGHT. ONE ROUND OF STORMS WILL OCCUR TODAY AS A THUNDERSTORM COMPLEX MOVES EAST ACROSS THE AREA. SOME OF THESE STORMS COULD BECOME SEVERE WITH QUARTER TO HALF-DOLLAR SIZED HAIL AND DAMAGING WINDS. FLASH FLOODING WILL BE POSSIBLE...PARTICULARLY OVER AREAS WHICH RECEIVED HEAVY RAINFALL MONDAY EVENING. THERE IS A LOW CHANCE OF ADDITIONAL ISOLATED SEVERE THUNDERSTORMS DEVELOPING LATE THIS AFTERNOON AND EARLY EVENING ACROSS WESTERN PORTIONS OF NORTH TEXAS. IF THESE STORMS DO DEVELOP...LARGE HAIL DAMAGING WINDS AND AN ISOLATED TORNADO WOULD BE POSSIBLE. ANOTHER ROUND OF RAIN AND STORMS IS EXPECTED OVERNIGHT. DAMAGING WINDS AND ISOLATED TORNADOES WOULD BE POSSIBLE...MAINLY TO THE SOUTH OF A LINE FROM GOLDTHWAITE TO HILLSBORO TO CANTON. OTHERWISE THE LOCALLY HEAVY RAIN AND POSSIBLE FLASH FLOODING COULD OCCUR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL OCCUR WEDNESDAY THROUGH FRIDAY AS AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES OVER THE AREA. A FEW STORMS COULD BECOME STRONG...WITH SMALL HAIL AND GUSTY WINDS. BRIEF HEAVY RAIN MAY ALSO LEAD TO LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT OVER ALL OF NORTH AND CENTRAL TEXAS.
In the hours before
Local storm report, Mar 8, 8:26 AM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
826 AM CST TUE MAR 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM TSTM WND GST SAGINAW 32.87N 97.37W
03/08/2016 E70 MPH TARRANT TX AMATEUR RADIO
ESTIMATED 70MPH WINDS WITH QUARTER SIZED HAIL IN SAGINAW.Local storm report, Mar 8, 8:56 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
856 AM CST TUE MAR 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 AM TSTM WND DMG WATAUGA 32.85N 97.27W
03/08/2016 TARRANT TX PUBLIC
LARGE BRANCHES DOWN ON RUFE SNOW DRIVE SIDEWALK.Local storm report, Mar 8, 9:03 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
903 AM CST TUE MAR 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM TSTM WND DMG THE COLONY 33.09N 96.89W
03/08/2016 DENTON TX AMATEUR RADIO
DAMAGE TO THE ROOF OF A RESIDENTIAL STRUCTURE IN THE
COLONY REPORTED VIA HAM RADIO...POWER LINES ALSO DOWN.Local storm report, Mar 8, 9:08 AM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
908 AM CST TUE MAR 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 AM TSTM WND DMG SAGINAW 32.87N 97.37W
03/08/2016 TARRANT TX PUBLIC
ROOF BLOWN OFF OF A BUSINESS AT SAGINAW-MAIN NEAR 820 IN
THE CITY OF SAGINAW. TIME ESTIMATED VIA RADAR.Local storm report, Mar 8, 9:15 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
915 AM CST TUE MAR 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 AM TSTM WND DMG BLUE MOUND 32.88N 97.37W
03/08/2016 TARRANT TX PUBLIC
DAMAGE TO SIDING AT A SERVICE STATION AT BLUE MOUND
ROAD. TIME ESTIMATED VIA RADAR.Local storm report, Mar 8, 9:17 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
917 AM CST TUE MAR 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 AM TSTM WND DMG STEPHENVILLE 32.23N 98.20W
03/08/2016 ERATH TX PUBLIC
DELAYED REPORT---DAMAGE TO PRESS BOX AT TARLETON
MEMORIAL STADIUM IN STEPHENVILLE. TIME ESTIMATED VIA
RADAR.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 6:00 PM CST | Severe Thunderstorm Warning | FWD | Palo Pinto, Parker | 47 min |
| Mar 7, 6:12 PM CST | Tornado Warning | FWD | Parker | 33 min |
| Mar 7, 6:33 PM CST | Flash Flood Warning | FWD | Palo Pinto, Parker | 117 min |
| Mar 7, 6:45 PM CST | Severe Thunderstorm Warning | FWD | Wise | 60 min |
| Mar 7, 6:58 PM CST | Areal Flood Advisory | FWD | Wise | 3 hr |
| Mar 7, 7:25 PM CST | Flash Flood Warning | FWD | Parker, Wise | 3 hr |
| Mar 7, 7:41 PM CST | Special Weather Statement | FWD | Denton, Tarrant | 64 min |
| Mar 7, 8:00 PM CST | Severe Thunderstorm Warning | FWD | Cooke | 45 min |
| Mar 7, 8:31 PM CST | Flash Flood Warning | FWD | Parker | 119 min |
| Mar 7, 8:34 PM CST | Areal Flood Warning | FWD | Palo Pinto | 9 hr |
| Mar 7, 8:43 PM CST | Special Weather Statement | FWD | Grayson | 47 min |
| Mar 7, 8:46 PM CST | Areal Flood Advisory | FWD | Cooke, Denton | 6 hr |
| Mar 7, 9:51 PM CST | Areal Flood Advisory | FWD | Grayson | 3 hr |
| Mar 7, 10:14 PM CST | River Flood Warning | FWD | Parker | 34 hr |
| Mar 7, 10:20 PM CST | Areal Flood Warning | FWD | Parker, Wise | 3 hr |
| Mar 7, 11:34 PM CST | River Flood Warning | FWD | Wise | 8 days |
| Mar 7, 11:34 PM CST | River Flood Warning | FWD | Denton | 5 days |
| Mar 8, 4:05 AM CST | Flash Flood Watch | FWD | Cooke, Denton, Grayson, Jack, Montague, Palo Pinto and 2 more | 8 hr |
| Mar 8, 5:03 AM CST | Special Weather Statement | FWD | Eastland, Stephens, Young | 57 min |
| Mar 8, 5:23 AM CST | Severe Thunderstorm Warning | FWD | Stephens | 52 min |
| Mar 8, 6:07 AM CST | Special Weather Statement | FWD | Young | 38 min |
| Mar 8, 6:21 AM CST | Special Weather Statement | FWD | Mills | 39 min |
| Mar 8, 6:26 AM CST | Special Weather Statement | FWD | Palo Pinto | 49 min |
| Mar 8, 6:32 AM CST | Special Weather Statement | FWD | Comanche, Erath | 58 min |
| Mar 8, 6:39 AM CST | Severe Thunderstorm Warning | FWD | Erath | 42 min |
| Mar 8, 6:59 AM CST | Flash Flood Warning | FWD | Jack, Palo Pinto, Parker | 3 hr |
| Mar 8, 7:12 AM CST | Special Weather Statement | FWD | Hood, Parker, Somervell, Wise | 63 min |
| Mar 8, 7:17 AM CST | Severe Thunderstorm Warning | FWD | Erath, Hood, Palo Pinto, Parker, Somervell | 58 min |
| Mar 8, 7:25 AM CST | Severe Thunderstorm Warning | FWD | Wise | 50 min |
| Mar 8, 7:43 AM CST | Severe Thunderstorm Warning | FWD | Lampasas | 62 min |
| Mar 8, 7:46 AM CST | Tornado Warning | FWD | Hood, Johnson, Parker, Tarrant | 29 min |
| Mar 8, 7:50 AM CST | Severe Thunderstorm Warning | FWD | Johnson | 40 min |
| Mar 8, 7:56 AM CST | Tornado Warning | FWD | Lampasas | 49 min |
| Mar 8, 8:02 AM CST | Severe Thunderstorm Warning | FWD | Tarrant | 58 min |
| Mar 8, 8:26 AM CST | Tornado Warning | FWD | Coryell, Lampasas | 34 min |
| Mar 8, 8:27 AM CST | Severe Thunderstorm Warning | FWD | Denton | 63 min |
| Mar 8, 8:36 AM CST | Severe Thunderstorm Warning | FWD | Dallas | 54 min |
| Mar 8, 8:44 AM CST | River Flood Warning | FWD | Dallas | 12 days |
| Mar 8, 8:44 AM CST | River Flood Warning | FWD | Henderson, Navarro | 13 days |
| Mar 8, 8:51 AM CST | Severe Thunderstorm Warning | FWD | Collin | 54 min |
| Mar 8, 8:53 AM CST | River Flood Warning | FWD | Hunt | 64 hr |
| Mar 8, 8:53 AM CST | River Flood Warning | FWD | Hunt, Rockwall | 64 hr |
| Mar 8, 8:59 AM CST | Severe Thunderstorm Warning | FWD | Coryell | 38 min |
| Mar 8, 9:04 AM CST | River Flood Warning | FWD | Limestone | 3 days |
| Mar 8, 9:04 AM CST | River Flood Warning | FWD | Leon, Robertson | 7 days |
| Mar 8, 9:12 AM CST | Severe Thunderstorm Warning | FWD | Grayson | 52 min |
| Mar 8, 9:32 AM CST | Severe Thunderstorm Warning | FWD | Fannin, Hunt | 58 min |
| Mar 8, 9:43 AM CST | Severe Thunderstorm Warning | FWD | Collin | 19 min |
| Mar 8, 10:18 AM CST | Severe Thunderstorm Warning | FWD | Lamar | 57 min |
| Mar 8, 10:20 AM CST | Areal Flood Advisory | FWD | Bell, Hill, McLennan | 3 hr |
| Mar 8, 10:35 AM CST | Areal Flood Advisory | FWD | Bosque | 3 hr |
| Mar 8, 10:42 AM CST | Special Weather Statement | FWD | Falls | 48 min |
| Mar 8, 10:56 AM CST | Areal Flood Advisory | FWD | Dallas, Ellis, Kaufman, Rockwall | 2 hr |
| Mar 8, 11:11 AM CST | Special Weather Statement | FWD | Limestone | 49 min |
| Mar 8, 11:17 AM CST | Special Weather Statement | FWD | Limestone | 43 min |
| Mar 8, 11:23 AM CST | Areal Flood Advisory | FWD | Falls | 112 min |
| Mar 8, 12:19 PM CST | Severe Thunderstorm Warning | FWD | Henderson, Navarro | 56 min |
| Mar 8, 12:34 PM CST | Tornado Warning | FWD | Henderson | 26 min |
| Mar 8, 12:43 PM CST | Severe Thunderstorm Warning | FWD | Van Zandt | 47 min |
| Mar 8, 12:52 PM CST | Tornado Warning | FWD | Van Zandt | 38 min |
| Mar 8, 1:07 PM CST | Special Weather Statement | FWD | Lampasas | 38 min |
| Mar 8, 2:00 PM CST | River Flood Warning | FWD | Anderson, Freestone, Leon | 15 days |
| Mar 8, 2:00 PM CST | River Flood Warning | FWD | Collin | 57 hr |
| Mar 8, 2:00 PM CST | River Flood Warning | FWD | Navarro | 4 days |
| Mar 8, 2:23 PM CST | River Flood Warning | FWD | Hamilton | 17 hr |
| Mar 8, 4:32 PM CST | Severe Thunderstorm Warning | FWD | Hamilton, Lampasas, Mills | 47 min |
| Mar 8, 4:53 PM CST | Severe Thunderstorm Warning | FWD | Coryell, Hamilton | 67 min |
| Mar 8, 5:52 PM CST | Severe Thunderstorm Warning | FWD | Bosque, Hamilton | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.